MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35FJCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 30089677l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for paroxysmal atrial fibrillation with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During post-ablation pacing, the anesthesiologist noted and mentioned to the physician a drop in the patient's blood pressure.Cardiac tamponade was confirmed by transthoracic echo (tee).Pericardiocentesis was performed to remove 300 cc of fluid from the pericardium.The patient was reported to be in stable condition after pericardial drainage.There¿s no information regarding extended hospitalization, patient¿s outcome or physician causality opinion.There were no biosense webster, inc.Product issues reported during the procedure.Multiple attempts have been made to gain clarification on this event with no response.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
Correction to follow up date received by manufacturer as it was incorrect.The correct date is 11/30/2018.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for paroxysmal atrial fibrillation with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.The device was visually inspected, and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection tests were performed, and it was found within specifications, the catheter was irrigating and deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8021965
Report Number2029046-2018-02231
Device Sequence Number1029671
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Catalogue NumberBNI35FJCT
Device Lot Number30089677L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/30/2018
11/30/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/21/2018
12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;